Alert archive / Alaska / Wind Chill Advisories in 2007

Wind Chill Advisory 12, NWS Anchorage, AK

March 6, 2007

NWS Anchorage, AK issued this wind chill advisory at Mar 6, 2007, 11:06 AM AKST. It took effect at Mar 6, 2007, 9:00 PM AKST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2007, 11:06 AM AKST (20:06 UTC)
In effect from
Mar 6, 2007, 9:00 PM AKST
Expired
Mar 7, 2007, 9:00 AM AKST
In force
12 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 070106
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
406 PM AST TUE MAR 6 2007

AKZ151-071315-
/X.NEW.PAFC.WC.Y.0012.070307T0600Z-070307T1800Z/
KUSKOKWIM VALLEY-
INCLUDING THE CITIES OF...MCGRATH...ANIAK
406 PM AST TUE MAR 6 2007

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY. THE ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
AST WEDNESDAY.

GUSTY NORTH WINDS UP TO 30 MPH WILL DEVELOP FROM THE WEST THIS
EVENING. LATE NIGHT AIR TEMPERATURES ARE EXPECTED TO DROP TO
AROUND 20 BELOW ZERO. THEREFORE BE PREPARED FOR WIND CHILL
READINGS OF 30 TO 45 BELOW ZERO BEGINNING LATE THIS EVENING AND
CONTINUING THROUGH MID MORNING WEDNESDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
2 follow-up statements
000 
WWAK42 PAFC 071243
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
343 AM AST WED MAR 7 2007

AKZ151-071800-
/X.CON.PAFC.WC.Y.0012.000000T0000Z-070307T1800Z/
KUSKOKWIM VALLEY-
INCLUDING THE CITIES OF...MCGRATH...ANIAK
343 AM AST WED MAR 7 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS
MORNING. 

GUSTY NORTH WINDS UP TO 30 MPH WILL PRODUCE WIND CHILL READINGS
OF 35 TO 50 BELOW ZERO THROUGH MID MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 071805
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
905 AM AST WED MAR 7 2007

AKZ151-080615-
/X.EXP.PAFC.WC.Y.0012.000000T0000Z-070307T1800Z/
/X.NEW.PAFC.WC.Y.0013.070307T1805Z-070308T2000Z/
KUSKOKWIM VALLEY-
INCLUDING THE CITIES OF...MCGRATH...ANIAK
905 AM AST WED MAR 7 2007

...WIND CHILL ADVISORY HAS EXPIRED...
...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM AST THURSDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

GUSTY NORTH WINDS UP TO 30 MPH WILL PRODUCE WIND CHILL READINGS
OF 35 TO 50 BELOW ZERO THROUGH MID MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Mar 6, 12:00 AM AKST, 11 hours 6 minutes earlier.

Area forecast discussion, Mar 6, 12:00 AM AKST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST TUE MAR 6 2007

.DISCUSSION...THE REMAINDER OF THE WEEK WILL BE CHARACTERIZED BY A
TROUGH OVER THE STATE EXTENDING INTO THE NORTHERN PACIFIC AND A RIDGE
OVER THE BERING. AS LOW PRESSURE NEAR 50N 140W MOVES NORTH INTO THE
GULF LATER TODAY...CLOUDS AND PRECIP WILL BEGIN TO SPREAD ALONG THE
COAST. THE TRACK OF THE LOW INTO PRINCE WILLIAM SOUND BY WED
AFTERNOON MEANS THAT SNOW SHOULD SPREAD AS FAR EAST AS ANCHORAGE AND
THE KENAI PENINSULA LATER WED AND CONTINUE INTO THURS. AN UPPER LEVEL
TROUGH SITUATED WEST OF COOK INLET AND THE LOW POSITION IN THE
WESTERN GULF ARE POSITIVES FOR SNOW FOR THE ANCHORAGE AREA. DRY
NORTHERLY FLOW IN THE LOWER LAYERS OF THE ATMOSPHERE MAY TEND TO
DELAY THE ONSET OF SNOW SOMEWHAT...BUT THIS INFLUENCE DOES NOT SEEM
STRONG ENOUGH TO NEGATE THE FACT THAT ACCUMULATING SNOW IS LIKELY.
THE LOW DRIFTS SOUTH TOWARD WEEKS END SLOWLY PULLING THE PRECIP AWAY
FROM THE COAST...BUT A MODERATELY STRONG PRESSURE GRADIENT HOLDS ON
WITH GUSTY WINDS CONTINUING THROUGH FAVORED N-S CHANNELS. WITH AN
EXPECTED FRESH SNOWCOVER...BLOWING SNOW MAY BECOME A BIT OF AN ISSUE
AT TIMES.

FURTHER TO THE WEST...HIGH PRESSURE BOTH AT THE SFC AND ALOFT WILL
HOLD TIGHT OVER THE BERING. A TIGHT PRESSURE GRADIENT BETWEEN THE LOW
IN THE GULF AND THE HIGH OVER THE BERING WILL ALLOW THE GUSTY WINDS
SOUTH OF THE AKPENN TO CONTINUE. AS THE HIGH RETROGRADES WEST WITH
TIME...NORTHWEST FLOW ALOFT WILL INCREASE PROMOTING SCATTERED SNOW
SHOWER ACTIVITY IN THE EASTERN BERING UNDER A BLANKET OF LOW CLOUDS.
THE NEXT SYSTEM APPROACHING FROM THE WEST WILL BEGIN TO AFFECT THE
WESTERN ALEUTIANS LATE SAT/EARLY SUN...BUT THE EFFECTS WILL BE
ANYTHING FROM FAR REACHING AS THE HIGH SQUASHES THE SYSTEM SOUTH OF
THE CHAIN.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM 150.
         GALE 155 160 165 170 120 121 129 130 132 138.
         HEAVY FREEZING SPRAY 150 160 165 120 121 125
                              129 130 132 138 140 141.
FIRE WEATHER...NONE.

JCA MAR 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:18 PM AKSTHigh Wind WarningAFC8 hr
Mar 5, 11:00 PM AKSTGale WarningAFC36 hr
Mar 5, 11:00 PM AKSTGale WarningAFC4 days
Mar 5, 11:00 PM AKSTSmall Craft AdvisoryAFC3 days
Mar 5, 11:00 PM AKSTHeavy Freezing Spray WarningAFC12 hr
Mar 6, 5:45 AM AKSTGale WarningAFC17 hr
Mar 6, 7:14 AM AKSTWind Chill WarningAFC9 hr
Mar 6, 7:14 AM AKSTWinter Storm WatchAFC9 hr
Mar 6, 10:59 AM AKSTBlizzard WarningAFC32 hr
Mar 6, 11:00 AM AKSTGale WarningAFC60 hr
Mar 6, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Mar 6, 11:00 AM AKSTSmall Craft AdvisoryAFC2 hr
Mar 6, 11:00 AM AKSTHeavy Freezing Spray WarningAFC7 days
Mar 6, 1:20 PM AKSTGale WarningAFC22 hr
Mar 6, 1:20 PM AKSTStorm WarningAFC10 hr
Mar 6, 2:30 PM AKSTSnow AdvisoryAFC26 hr

Nearby

Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.